Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 6, 2010, 12:01 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 12:01 PM MST (19:01 UTC)
- Expired
- May 6, 2010, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS85 KTWC 061901 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1201 PM MST THU MAY 6 2010 ... A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN FIRE WEATHER ZONES 146 AND 148... AZZ146-148-070200- /O.NEW.KTWC.FW.W.0008.100506T1901Z-100507T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 1201 PM MST THU MAY 6 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE...SOUTHERN GRAHAM SOUTHERN GREENLEE...SOUTHEAST PIMA AND SANTA CRUZ COUNTIES IN FIRE WEATHER ZONE 148 AND GREENLEE COUNTY IN ZONE 146... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...THIS WARNING IS FOR COCHISE...SOUTHERN GRAHAM SOUTHERN GREENLEE...SOUTHEAST PIMA AND SANTA CRUZ COUNTIES IN FIRE WEATHER ZONE 148 AND GREENLEE COUNTY IN FIRE WEATHER ZONE 146. * TIMING...STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE NOW OCCURRING AND WILL CONTINUE THROUGH 7 PM. * WINDS...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR. * RELATIVE HUMIDITY...HUMIDITIES FROM 3 TO 10 PERCENT WILL OCCUR. * IMPACTS...THE STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO RESULT IN SEVERE FIRE WEATHER CONDITIONS IN AREAS WHERE FUELS ARE DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
1 follow-up statement
462 WWUS85 KTWC 070150 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 650 PM MST THU MAY 6 2010 AZZ146-148-070300- /O.EXP.KTWC.FW.W.0008.000000T0000Z-100507T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 650 PM MST THU MAY 6 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 20 FOOT WIND SPEEDS OVER MUCH OF THE WARNED AREA HAVE BEGUN TO FALL BELOW RED FLAG THRESHOLDS...THOUGH ISOLATED LOCATIONS MAY CONTINUE TO SEE WINDS WITHIN RED FLAG CRITERIA OVER THE NEXT HOUR. RELATIVE HUMIDITY VALUES HAVE SLOWLY BEGUN TO RECOVER AS WELL...WITH WIDESPREAD RELATIVE HUMIDITY VALUES EXPECTED TO RISE ABOVE THE 15 PERCENT THRESHOLD WITHIN THE NEXT HOUR OR SO. THAT SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 6, 9:35 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, May 6, 9:35 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST THU MAY 6 2010 .SYNOPSIS...WARM AND DRY CONDITIONS WILL REMAIN OVER AREA THROUGH SATURDAY. A WEATHER SYSTEM WELL TO OUR NORTH WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS AGAIN TODAY. THEREAFTER...A COUPLE OF WEATHER SYSTEMS WILL BRING COOLER DAYTIME TEMPERATURES AND STRONGER WINDS TO THE AREA EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED A FEW BATCHES OF CIRRUS MOVING ACROSS THE AREA UNDER SOUTHWEST FLOW ALOFT. OTHERWISE EXPECT A SUNNY DAY WITH MUCH ABOVE NORMAL TEMPERATURES CONTINUING. THE MAIN STORY THOUGH FOR TODAY WILL BE WIND AND FIRE WEATHER CONCERNS. PRESSURE GRADIENT HAS TIGHTEN UP...PER TUCSON MORNING SOUNDING...ASSOCIATED WITH A SYSTEM WELL TO OUR NORTH. THIS WILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS THIS AFTERNOON. WIND ADVISORY UP IN THE WHITES STILL LOOKING GOOD. WILL HAVE TO WATCH SURFACE OBSERVATIONS CLOSELY TODAY EAST OF TUCSON IN FIRE WEATHER ZONE 148 IN CASE WE HAVE TO HOIST A SHORT LEAD TIME RED FLAG WARNING. A FEW SPOTS HIT RED FLAG CRITERIA ON WEDNESDAY AND MAY SEE A FEW MORE AREAS HIT TODAY. && .AVIATION...SOME CIRRUS CLOUDS WILL PASS THROUGH OVER THE NEXT 24 HOURS. OTHERWISE EXPECT THE SKY TO BE CLEAR MOST OF THE TIME. TERRAIN DRIVEN WINDS THIS MORNING WILL BECOME SWLY 14-22 KTS WITH GUSTS TO 30 KTS ESPECIALLY EAST OF KTUS INTO THE EARLY EVENING BEFORE TAPERING OFF. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT DRY CONDITIONS WITH ABOVE NORMAL DAYTIME TEMPERATURES INTO THIS WEEKEND. A SYSTEM PASSING BY TO OUR NORTH WILL RESULT IN A TIGHTER PRESSURE GRADIENT TODAY WITH BREEZY TO LOCALLY WINDY CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. WIND SPEEDS FOR EASTERN AREAS WILL APPROACH BORDERLINE RED FLAG CRITERIA AGAIN TODAY WITH MINIMUM HUMIDITIES GENERALLY IN THE SINGLE DIGITS. ISOLATED RED FLAG CONDITIONS ARE LIKELY FOR EASTERN LOCATIONS NEAR THE NEW MEXICO BORDER AND WILL HAVE TO WATCH ALL OBSERVATIONS IN CASE A SHORT LEAD TIME RED FLAG WARNING IS WARRANTED. IN ADDITION...WITH THIS DRY AND WARM AIRMASS ONLY MODEST TO POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO OCCUR. A BRIEF LULL IN THE AFTERNOON BREEZES IS LIKELY FRIDAY AND POSSIBLY INTO SATURDAY BEFORE ANOTHER SYSTEM MOVES IN LATER THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL RESULT IN A RESUMPTION OF AFTERNOON AND EVENING BREEZY TO WINDY CONDITIONS WITH A CONTINUED DRY AIR MASS. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PUBLIC ZONE 19 TODAY FROM 11AM - 7PM. WEATHER.GOV/TUCSON
Hazardous weather outlook, May 6, 2:31 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 231 AM MST THU MAY 6 2010 AZZ030-034-035-061745- UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 231 AM MST THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THE TAIL END OF A SYSTEM WILL BRUSH NORTHERN ARIZONA TODAY RESULTING IN MORE WINDY CONDITIONS. THESE WINDS IN COMBINATION WITH THE DRY AIRMASS IN PLACE WILL RESULT IN BRIEF AND LOCALIZED RED FLAG CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONGER WINDS CAN BE ANTICIPATED EARLY TO MID NEXT WEEK AS A COUPLE OF SYSTEMS PASS THROUGH NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-061745- NORTHERN GREENLEE COUNTY- 231 AM MST THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS POSTED FOR THE AREA FROM 11 AM TO 7 PM MST TODAY. THE TAIL END OF A WEATHER SYSTEM BRUSHING NORTHERN ARIZONA WILL RESULT IN WINDY CONDITIONS ACROSS NORTHERN GREENLEE COUNTY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST TODAY. PLEASE REFER TO PHXNPWTWC /WWUS75 KTWC/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONGER WINDS CAN BE ANTICIPATED EARLY TO MID NEXT WEEK AS A COUPLE OF SYSTEMS PASS THROUGH NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.